Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 15, 2022, 2:16 AM MST for 4 counties in Wyoming. It took effect at Jan 15, 2022, 5:00 AM MST. It was in force for 27 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2022, 2:16 AM MST (09:16 UTC)
- In effect from
- Jan 15, 2022, 5:00 AM MST
- Expired
- Jan 16, 2022, 8:00 AM MST
- In force
- 27 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 10:40 AM MST | HIGH SUST WINDS 40 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH FOR PAST HOUR. PEAK GUST 54MPH. |
| Jan 15, 11:30 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. |
| Jan 15, 11:56 AM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Jan 15, 12:04 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 42 MPH. |
| Jan 15, 12:04 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 42 MPH. CORRECTED TIME |
| Jan 15, 12:16 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 43 MPH. |
| Jan 15, 12:16 PM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 43 MPH. CORRECTED TIME. |
| Jan 15, 12:42 PM MST | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Jan 15, 12:46 PM MST | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 47 MPH. |
| Jan 15, 1:56 PM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 49 MPH. |
| Jan 15, 2:42 PM MST | NON-TSTM WND GST 63 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 49 MPH. |
| Jan 15, 5:28 PM MST | NON-TSTM WND GST 58 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 26 MPH. |
| Jan 16, 12:34 AM MST | NON-TSTM WND GST 58 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402. SUSTAINED WINDS 33 MPH. |
| Jan 16, 1:10 AM MST | NON-TSTM WND GST 60 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 37 MPH. |
| Jan 16, 1:58 AM MST | NON-TSTM WND GST 58 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 31 MPH. |
| Jan 16, 2:56 AM MST | NON-TSTM WND GST 61 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Jan 16, 5:36 AM MST | NON-TSTM WND GST 64 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS75 KCYS 150916 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 216 AM MST Sat Jan 15 2022 WYZ106-152315- /O.UPG.KCYS.HW.A.0003.220115T1800Z-220116T0600Z/ /O.NEW.KCYS.HW.W.0007.220115T1200Z-220116T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 216 AM MST Sat Jan 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THIS MORNING UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-152315- /O.UPG.KCYS.HW.A.0003.220116T0000Z-220116T1200Z/ /O.NEW.KCYS.HW.W.0007.220115T1800Z-220116T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 216 AM MST Sat Jan 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...North Snowy Range Foothills. * WHEN...From 11 AM this morning to 8 AM MST Sunday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
653 WWUS75 KCYS 151938 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1238 PM MST Sat Jan 15 2022 WYZ106-161200- /O.NEW.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ /O.CON.KCYS.HW.W.0007.000000T0000Z-220116T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1238 PM MST Sat Jan 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 70 mph. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...For the High Wind Warning, until 11 PM MST this evening. For the High Wind Watch, from Sunday evening through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ110-161200- /O.NEW.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ /O.CON.KCYS.HW.W.0007.000000T0000Z-220116T1500Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1238 PM MST Sat Jan 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 70 mph. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...For the High Wind Warning, until 8 AM MST Sunday. For the High Wind Watch, from Sunday evening through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
342 WWUS75 KCYS 160603 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1103 PM MST Sat Jan 15 2022 WYZ106-161200- /O.EXP.KCYS.HW.W.0007.000000T0000Z-220116T0600Z/ /O.CON.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1103 PM MST Sat Jan 15 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Central Laramie Range including Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Sunday evening through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ110-161200- /O.CON.KCYS.HW.W.0007.000000T0000Z-220116T1500Z/ /O.CON.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1103 PM MST Sat Jan 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...West winds 35 to 45 MPH with gusts up to 70 MPH possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 8 AM MST Sunday. A lull will occur during the day on Sunday, with winds increasing again Sunday evening through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
077 WWUS75 KCYS 160908 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 AM MST Sun Jan 16 2022 WYZ110-162300- /O.CON.KCYS.HW.W.0007.000000T0000Z-220116T1500Z/ /O.CON.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 208 AM MST Sun Jan 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...West winds 35 to 45 MPH with gusts up to 70 MPH possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 8 AM MST Sunday. A lull will occur during the day Sunday, with winds increasing Sunday evening through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-162300- /O.CON.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 208 AM MST Sun Jan 16 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Central Laramie Range including Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...Sunday evening through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
127 WWUS75 KCYS 161442 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 742 AM MST Sun Jan 16 2022 WYZ110-170000- /O.EXP.KCYS.HW.W.0007.000000T0000Z-220116T1500Z/ /O.UPG.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ /O.NEW.KCYS.HW.W.0008.220117T0300Z-220118T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 742 AM MST Sun Jan 16 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... * WHAT...A brief lull in wind speeds this morning and afternoon. Then west winds 35 to 45 mph with gusts up to 70 mph expected this evening. * WHERE...North Snowy Range Foothills. * WHEN...From 8 PM this evening to 5 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ106-170000- /O.UPG.KCYS.HW.A.0004.220117T0600Z-220118T0000Z/ /O.NEW.KCYS.HW.W.0008.220117T0300Z-220118T0000Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 742 AM MST Sun Jan 16 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From 8 PM this evening to 5 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 14, 10:20 PM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 14, 10:20 PM MST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1020 PM MST Fri Jan 14 2022
.SHORT TERM...(This evening through Sunday night)
Issued at 200 PM MST Fri Jan 14 2022
Strong winds are the issue with the short term. Currently...Cold
front moved through the area this morning with strong winds behind
the front. Both Sidney and Scottsbluff ASOS sites hit 58 mph or
greater, Sidney had a gust to 58kts earlier. GFS 750 and 800mb
winds stay up at 50-55kts through 00Z this afternoon. Went with a
High Wind Warning for the rest of the afternoon for the southern
Nebraska Panhandle.
Attention turns to Saturday as upstream ridge axis shifts east
into Nebraska. Winds over Wyoming shift back to the west with
Craig to Casper gradients increasing once again. Best areas for
strong winds look to be Bordeaux and Arlington as Craig to Casper
850/700mb height gradients increase to 69/30mtrs at 15Z and
69/43mtrs at 00Z. GFS 700mb winds 40-45kts during the afternoon
Saturday. Decided to issue a Watch for both Arlington and
Bordeaux. Random Forest guidance does show an uptick in
probabilities Saturday afternoon and evening. Later shifts can re-
evaluate for possible upgrades.
Looks like a little break in winds for Sunday before gradients
once again increase Sunday night into Monday. Looks like a better
chance for strong winds Monday in the wind prone areas as Random
Forest guidance showing higher probabilities.
.LONG TERM...(Monday night through Friday)
Issued at 200 PM MST Fri Jan 14 2022
Monday-Tuesday...Expect a warmer start to the week as heights and
thicknesses rise compared to Sunday. Continued breezy to windy based
on projected low and mid level gradients. Still dry with limited low
and mid level moisture. Slightly cooler on Tuesday based on 700 mb
temperatures.
Wednesday...Colder with a chance of light snow as a fast moving
shortwave trough aloft and its associated cold front pass our
counties.
Thursday-Friday...Expect a slow warming trend under northwest flow
aloft with weak shortwave troughs passing overhead producing periods
of cloudiness but minimal precipitation chances except for some
orographic snow showers over our Snowy and Sierra Madre Ranges.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1010 PM MST Fri Jan 14 2022
VFR flight categories expected at most of the terminals through
the period. The exceptions will be KAIA and KCDR as low CIGs hang
around overnight from a departing weather system, resulting in
MVFR until approximately 12Z Saturday. KLAR will be on the low end
of VFR, potentially fluctuating with MVFR briefly at times
overnight. Wind gusts will be under 12-15 knots for terminals
overnight, except KSNY where gusts to 20-25 knots will exist
through approximately 8Z/9Z tonight before dissipating to less
than 15 knots. Expect SKC to prevail across the area Saturday, but
strong winds aloft may create LLWS by Saturday afternoon for the
southeast WY terminals.
&&
.FIRE WEATHER...
Issued at 245 AM MST Fri Jan 14 2022
A potent, fast moving weather disturbance and cold front will sweep
south through the area today, bringing strong and gusty northwest
winds, colder temperatures and some snow showers. A trend toward
drier and milder weather returns this weekend into early next week.
Fire weather concerns will be low through the forecast period with
minimum relative humidities above 25 percent and a lingering snow
pack.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Saturday morning through Saturday evening
for WYZ106.
High Wind Watch from Saturday afternoon through late Saturday
night for WYZ110.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...BW
FIRE WEATHER...MAJHazardous weather outlook, Jan 14, 3:40 AM MST, 22 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 340 AM MST Fri Jan 14 2022 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 151045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 340 AM MST Fri Jan 14 2022 This hazardous weather outlook is for the western panhandle of Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A strong cold front will sweep southward across the area this morning, bringing colder temperatures, gusty northwest winds and scattered snow showers through the day. The snow may briefly mix with light freezing rain in the morning. Winds may gust between 45 and 55 mph. Snow accumulations will average less than an inch. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ103>105-109>116-151045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 340 AM MST Fri Jan 14 2022 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A strong cold front will sweep southward through the area this morning, bringing colder temperatures, gusty northwest winds and scattered snow showers through the day. The snow may briefly mix with light freezing rain in the morning. Winds may gust as high as 45 mph. Snow accumulations will range from less than an inch, to two to four inches over the higher peaks of the North Laramie and Snowy Ranges. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 12:38 PM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 19 hr |
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.